1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. Alfa
    ECSTASY USERS RISK OVERDOSE

    Some Taking Antidepressants, Other Drugs To Get Extra 'Rush'

    SYDNEY, AUSTRALIA - One in four ecstasy users in Australia takes
    antidepressants and other pharmaceuticals to heighten the effect of
    the drug, greatly increasing overdose risks, according to new
    Australian research.

    The survey by the country's National Drug and Alcohol Research Centre
    found 25% of 216 ecstasy users-mostly young, well-educated, urban
    residents-were combining the illicit drug with prescription pills for
    an extra "rush."

    This group was mainly male. Most of them were not new users of the
    drug.

    They most often combined ecstasy with benzodiazepines, antidepressants
    and sildenafil (Viagra), saying they did this to increase the effect.
    They reported side-effects such as muscle rigidity, nausea, severe
    headaches and profuse sweating.

    Dr. Gordian Fulde, director of emergency services at St. Vincent's
    Hospital, a major teaching facility in Sydney, called the findings "a
    frightening example of how misinformed many young people are.

    "If people think they'll get an extra kick out of benzodiazepines
    they're wrong because benzodiazepines have a calming effect."

    According to Paul Dillon, a spokesman for the National Drug and
    Alcohol Research Centre, the risk of overdosing is "drastically
    increased" when ecstasy is used with antidepressants.

    "I've seen one case and it was just about the most horrible thing I've
    ever seen-a young man who was so hot you couldn't physically touch
    him," Dillon said. "The body can't cope with the huge serotonin rush
    and it melts."

    The study discovered most users who mix ecstasy with other drugs are
    given pharmaceuticals by their friends.

    However, the researchers also found men in their 20s were obtaining
    prescriptions easily from their family physicians.

    "We thought they'd be getting Viagra from the Internet but we found
    many young men in their 20s were getting it prescribed, no questions
    asked," Dillon said.

    "The study has raised a number of concerns for primary health-care
    practitioners and pharmacists about how easily these products are
    distributed."

Comments

To make a comment simply sign up and become a member!